Alert archive / Pennsylvania / Freeze Warnings in 2021
Freeze Warning 3, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this freeze warning at Apr 25, 2021, 4:33 PM EDT for 5 counties in Pennsylvania; Preston County, Tucker County, West Virginia. It took effect at Apr 26, 2021, 2:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2021, 4:33 PM EDT (20:33 UTC)
- In effect from
- Apr 26, 2021, 2:00 AM EDT
- Expired
- Apr 26, 2021, 7:41 AM EDT
- In force
- 6 hr
- Issued by
- NWS Pittsburgh, PA
Counties Armstrong County, PA, Butler County, PA, Fayette County, PA, Lawrence County, PA, Westmoreland County, PA, Preston County, WV, Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 55 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.6 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
565 WWUS71 KPBZ 252033 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 433 PM EDT Sun Apr 25 2021 PAZ013-014-022-023-073-074-076-WVZ512-513-260445- /O.NEW.KPBZ.FZ.W.0003.210426T0600Z-210426T1300Z/ Lawrence-Butler-Armstrong-Indiana-Westmoreland- Higher Elevations of Westmoreland-Higher Elevations of Fayette- Eastern Preston-Western Tucker- Including the cities of New Castle, Ellwood City, Butler, Kittanning, Ford City, Indiana, Murrysville, Greensburg, New Kensington, Lower Burrell, Latrobe, Monessen, Ligonier, Donegal, Champion, Ohiopyle, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, and Saint George 433 PM EDT Sun Apr 25 2021 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... * WHAT...Overnight temperature below freezing expected. * WHERE...In Pennsylvania: Lawrence, Butler, Armstrong, Indiana, Westmoreland, Higher Elevations of Westmoreland and Higher Elevations of Fayette Counties. In West Virginia, Eastern Preston and Western Tucker Counties. * WHEN...From 2 AM to 9 AM EDT Monday. * IMPACTS...Frost and freeze conditions could damage crops, other sensitive vegetation and possibly unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those with in- ground sprinkler systems should drain them and cover above-ground pipes to protect them from freezing. && $$ OHZ040-041-049-050-PAZ020-021-029-031-075-WVZ001>003-260445- /O.NEW.KPBZ.FR.Y.0001.210426T0600Z-210426T1300Z/ Carroll-Columbiana-Harrison-Jefferson OH-Beaver-Allegheny- Washington-Greene-Fayette-Hancock-Brooke-Ohio- Including the cities of Carrollton, Malvern, East Liverpool, Salem, Columbiana, Cadiz, Steubenville, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Washington, Canonsburg, Waynesburg, Uniontown, Weirton, Follansbee, Wellsburg, and Wheeling 433 PM EDT Sun Apr 25 2021 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... * WHAT...Temperature in the lower 30s will result in areas of frost. * WHERE...Much of southwestern and western Pennsylvania, east central Ohio and northern West Virginia, including the northern West Virginia Panhandle. * WHEN...From 2 AM to 9 AM EDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ OHZ039-048-057>059-068-069-WVZ004-012-021-509>511-260445- /O.NEW.KPBZ.FR.Y.0001.210426T0600Z-210426T1300Z/ Tuscarawas-Coshocton-Muskingum-Guernsey-Belmont-Noble-Monroe- Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Including the cities of New Philadelphia, Dover, Coshocton, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Moundsville, New Martinsville, Fairmont, Morgantown, Coopers Rock, Kingwood, and Bruceton Mills 433 PM EDT Sun Apr 25 2021 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... * WHAT...Temperature in the lower 30s will result in patchy frost. * WHERE...Much of east-central Ohio and northern WV, including the northern West Virginia Panhandle. * WHEN...From 2 AM to 9 AM EDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Kramar
3 follow-up statements
861 WWUS71 KPBZ 260139 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 939 PM EDT Sun Apr 25 2021 PAZ013-014-022-023-073-074-076-WVZ512-513-260945- /O.CON.KPBZ.FZ.W.0003.210426T0600Z-210426T1300Z/ Lawrence-Butler-Armstrong-Indiana-Westmoreland- Higher Elevations of Westmoreland-Higher Elevations of Fayette- Eastern Preston-Western Tucker- Including the cities of New Castle, Ellwood City, Butler, Kittanning, Ford City, Indiana, Murrysville, Greensburg, New Kensington, Lower Burrell, Latrobe, Monessen, Ligonier, Donegal, Champion, Ohiopyle, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, and Saint George 939 PM EDT Sun Apr 25 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... * WHAT...Overnight temperature below freezing expected. * WHERE...In Pennsylvania: Lawrence, Butler, Armstrong, Indiana, Westmoreland, Higher Elevations of Westmoreland and Higher Elevations of Fayette Counties. In West Virginia, Eastern Preston and Western Tucker Counties. * WHEN...From 2 AM to 9 AM EDT Monday. * IMPACTS...Frost and freeze conditions could damage crops, other sensitive vegetation and possibly unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those with in- ground sprinkler systems should drain them and cover above-ground pipes to protect them from freezing. && $$ OHZ040-041-049-050-PAZ020-021-029-031-075-WVZ001>003-260945- /O.CON.KPBZ.FR.Y.0001.210426T0600Z-210426T1300Z/ Carroll-Columbiana-Harrison-Jefferson OH-Beaver-Allegheny- Washington-Greene-Fayette-Hancock-Brooke-Ohio- Including the cities of Carrollton, Malvern, East Liverpool, Salem, Columbiana, Cadiz, Steubenville, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Washington, Canonsburg, Waynesburg, Uniontown, Weirton, Follansbee, Wellsburg, and Wheeling 939 PM EDT Sun Apr 25 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... * WHAT...Temperature in the lower 30s will result in areas of frost. * WHERE...Much of southwestern and western Pennsylvania, east central Ohio and northern West Virginia, including the northern West Virginia Panhandle. * WHEN...From 2 AM to 9 AM EDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ OHZ039-048-057>059-068-069-WVZ004-012-021-509>511-260945- /O.CON.KPBZ.FR.Y.0001.210426T0600Z-210426T1300Z/ Tuscarawas-Coshocton-Muskingum-Guernsey-Belmont-Noble-Monroe- Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Including the cities of New Philadelphia, Dover, Coshocton, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Moundsville, New Martinsville, Fairmont, Morgantown, Coopers Rock, Kingwood, and Bruceton Mills 939 PM EDT Sun Apr 25 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... * WHAT...Temperature in the lower 30s will result in patchy frost. * WHERE...Much of east-central Ohio and northern WV, including the northern West Virginia Panhandle. * WHEN...From 2 AM to 9 AM EDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Kramar
914 WWUS71 KPBZ 260809 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 409 AM EDT Mon Apr 26 2021 PAZ013-014-022-023-073-074-076-WVZ512-513-261300- /O.CON.KPBZ.FZ.W.0003.000000T0000Z-210426T1300Z/ Lawrence-Butler-Armstrong-Indiana-Westmoreland- Higher Elevations of Westmoreland-Higher Elevations of Fayette- Eastern Preston-Western Tucker- Including the cities of New Castle, Ellwood City, Butler, Kittanning, Ford City, Indiana, Murrysville, Greensburg, New Kensington, Lower Burrell, Latrobe, Monessen, Ligonier, Donegal, Champion, Ohiopyle, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, and Saint George 409 AM EDT Mon Apr 26 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 30. * WHERE...In Pennsylvania: Lawrence, Butler, Armstrong, Indiana, Westmoreland, Higher Elevations of Westmoreland and Higher Elevations of Fayette Counties. In West Virginia, Eastern Preston and Western Tucker Counties. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Frost and freeze conditions could damage crops, other sensitive vegetation, and possibly unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ OHZ040-041-049-050-PAZ020-021-029-031-075-WVZ001>003-261300- /O.CON.KPBZ.FR.Y.0001.000000T0000Z-210426T1300Z/ Carroll-Columbiana-Harrison-Jefferson OH-Beaver-Allegheny- Washington-Greene-Fayette-Hancock-Brooke-Ohio- Including the cities of Carrollton, Malvern, East Liverpool, Salem, Columbiana, Cadiz, Steubenville, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Washington, Canonsburg, Waynesburg, Uniontown, Weirton, Follansbee, Wellsburg, and Wheeling 409 AM EDT Mon Apr 26 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Portions of southwest and western Pennsylvania, east central Ohio and northern and the northern panhandle of West Virginia. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ OHZ039-048-057>059-068-069-WVZ004-012-021-509>511-261300- /O.CON.KPBZ.FR.Y.0001.000000T0000Z-210426T1300Z/ Tuscarawas-Coshocton-Muskingum-Guernsey-Belmont-Noble-Monroe- Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Including the cities of New Philadelphia, Dover, Coshocton, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Moundsville, New Martinsville, Fairmont, Morgantown, Coopers Rock, Kingwood, and Bruceton Mills 409 AM EDT Mon Apr 26 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of east central Ohio and northern and the northern panhandle of West Virginia. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
265 WWUS71 KPBZ 261141 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 741 AM EDT Mon Apr 26 2021 PAZ013-014-022-023-073-074-076-WVZ512-513-261245- /O.CAN.KPBZ.FZ.W.0003.000000T0000Z-210426T1300Z/ Lawrence-Butler-Armstrong-Indiana-Westmoreland- Higher Elevations of Westmoreland-Higher Elevations of Fayette- Eastern Preston-Western Tucker- Including the cities of New Castle, Ellwood City, Butler, Kittanning, Ford City, Indiana, Murrysville, Greensburg, New Kensington, Lower Burrell, Latrobe, Monessen, Ligonier, Donegal, Champion, Ohiopyle, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, and Saint George 741 AM EDT Mon Apr 26 2021 ...FREEZE WARNING IS CANCELLED... Temperature will warm rapidly into the 50s and 60s today. $$ OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-075- WVZ001>004-012-021-509>511-261245- /O.CAN.KPBZ.FR.Y.0001.000000T0000Z-210426T1300Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Beaver-Allegheny- Washington-Greene-Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Including the cities of New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Washington, Canonsburg, Waynesburg, Uniontown, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, Morgantown, Coopers Rock, Kingwood, and Bruceton Mills 741 AM EDT Mon Apr 26 2021 ...FROST ADVISORY IS CANCELLED... Temperature will warm rapidly into the 60s today. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this freeze warning went out at Apr 25, 1:09 PM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, Apr 25, 1:09 PM EDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 109 PM EDT Sun Apr 25 2021 .SYNOPSIS... High pressure and warm, dry weather will remain in place through Tuesday, with the chance for rain and storms returning on Wednesday. && .NEAR TERM /THROUGH TONIGHT/... Mesoanalysis output indicates that the shortwave trough responsible for thick clouds and moisture this morning in the mid-low levels is being broken down by large scale ridging in the Midwest. As the day progresses, the influence of high pressure will gradually warm, and dry the boundary layer, and sunshine will become more prevalent through the afternoon and evening. Despite cold advection aloft, a clearing sky will ensure near freezing temperature overnight. With wind expected to remain somewhat elevated, and dewpoint depressions generally 3 degrees or more, widespread frost does not appear to be likely. Confidence in leaving out widespread frost mention is boosted when considering mid- upper level moisture probability with aforementioned cold advection aloft. && .SHORT TERM /MONDAY THROUGH TUESDAY/... The aforementioned high amplitude ridge will be in place for Monday, with sunny skies likely most of the day. As the ridge axis propagates eastward, wind will shift from nwly to swly, and result in prompt warm advection. This ridge is expected to remain in place, resulting in broad and strong high pressure over the ese CONUS through Tuesday. Temperature warmer than 10 degrees above the climatological norm is likely. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... Warm and moist advection is likely to continue through Wednesday, as cyclogenesis occurs and strengthens a deep sw CONUS trough upstream of the Ohio Valley. This environment, if it occurs coincident to a frontal passage courtesy of low pressure near Hudson Bay, would provide instability in tandem with frontogenesis and large scale support for ascent, which would increase the likelihood for rain and thunderstorms. Temperature should moderate to near normal late in the week. && .AVIATION /16Z SUNDAY THROUGH THURSDAY/... Broken VFR cumulus/stratocumulus will linger through the afternoon in a cold advection pattern behind a crossing cold front. Increased mixing and a tightening pressure gradient are expected to lead to wind gusts out of the northwest around 20 knots this afternoon, before diminishing this evening. Approaching high pressure will keep VFR conditions in the forecast through Monday with a mostly clear sky, save for a period of mid clouds overnight due to a passing shortwave. Lighter wind is forecast for Monday. .Outlook... VFR is expected until a mid to late week low pressure system introduces restrictions and potential thunderstorms. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Apr 25, 12:50 PM EDT, 3 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 1250 PM EDT Sun Apr 25 2021 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>514-261700- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 1250 PM EDT Sun Apr 25 2021 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 4:33 PM EDT | Frost Advisory | PBZ | Allegheny, Beaver, Fayette, Greene, Washington | 15 hr |
Nearby
Freeze Warnings in Pennsylvania, 2021Freeze Warnings in West Virginia, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.